Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 270, NWS Wichita, KS

June 18, 2011Cowley County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 18, 2011, 9:17 PM CDT for Cowley County, Kansas. It was in force for 58 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2011, 9:17 PM CDT (02:17 UTC)
Expired
Jun 18, 2011, 10:15 PM CDT
In force
58 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

County Cowley County, KS

The radar

The Wichita radar (KICT), 77 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 9:25 PM CDTHAIL 0.752 S Arkansas City, KS
Jun 18, 9:43 PM CDTHAIL 0.751 S Arkansas City, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 6:03 PM CDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 2.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2011-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3821 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2011-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3821 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
2143 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
12.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

815 
WUUS53 KICT 190217
SVRICT
KSC035-190315-
/O.NEW.KICT.SV.W.0270.110619T0217Z-110619T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
917 PM CDT SAT JUN 18 2011

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 1015 PM CDT

* AT 912 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS     
  LOCATED NEAR GEUDA SPRINGS...OR 16 MILES SOUTHWEST OF WINFIELD...  
  AND MOVING EAST AT 20 MPH. THIS SEVERE THUNDERSTORM 
  WARNING REPLACES THE PREVIOUS WARNING IN EFFECT FOR THE WARNED     
  AREA.

* LOCATIONS IMPACTED INCLUDE...
  WINFIELD...ARKANSAS CITY...BURDEN...DEXTER...STROTHER FIELD
  AIRPORT...MAPLE CITY AND CAMBRIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3699 9714 3728 9715 3733 9653 3699 9652
TIME...MOT...LOC 0217Z 271DEG 17KT 3707 9709
WIND...HAIL 60MPH 1.75IN

$$

BILLINGS
3 follow-up statements
919 
WWUS53 KICT 190228 RRA
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
928 PM CDT SAT JUN 18 2011

KSC035-190315-
/O.CON.KICT.SV.W.0270.000000T0000Z-110619T0315Z/
COWLEY KS-
928 PM CDT SAT JUN 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
COWLEY COUNTY UNTIL 1015 PM CDT...

AT 924 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
ARKANSAS CITY...OR 15 MILES SOUTH OF WINFIELD...MOVING EAST AT 20
MPH.

LOCATIONS IMPACTED INCLUDE...
  WINFIELD...DEXTER...MAPLE CITY AND CAMBRIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3699 9714 3728 9715 3733 9653 3699 9652
TIME...MOT...LOC 0228Z 271DEG 17KT 3707 9702
WIND...HAIL 60MPH 1.75IN

$$

JAKUB
633 
WWUS53 KICT 190249
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
949 PM CDT SAT JUN 18 2011

KSC035-190315-
/O.CON.KICT.SV.W.0270.000000T0000Z-110619T0315Z/
COWLEY KS-
949 PM CDT SAT JUN 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
COWLEY COUNTY UNTIL 1015 PM CDT...

AT 946 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 5 MILES SOUTHEAST OF ARKANSAS CITY...OR 17 MILES SOUTH OF
WINFIELD...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  DEXTER AND MAPLE CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3716 9707 3733 9653 3699 9652 3699 9707
TIME...MOT...LOC 0249Z 266DEG 20KT 3702 9695
WIND...HAIL 60MPH 1.50IN

$$

JAKUB
832 
WWUS53 KICT 190306
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1006 PM CDT SAT JUN 18 2011

KSC035-190316-
/O.EXP.KICT.SV.W.0270.000000T0000Z-110619T0315Z/
COWLEY KS-
1006 PM CDT SAT JUN 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN COWLEY COUNTY WILL
EXPIRE AT 1015 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3716 9707 3733 9653 3699 9652 3699 9707
TIME...MOT...LOC 0306Z 266DEG 20KT 3703 9683

$$

JAKUB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 6:53 PM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Jun 18, 6:53 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
653 PM CDT SAT JUN 18 2011

.AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

TWO CONCERN TNGT...ONE WITH ONGOING CONVECTION IN SERN KS AND
ANOTHER CONCERN WEST OF THE AREA OUT IN THE HIGH PLAINS.

FIRST CONCERN WILL BE TSRA CHANCE ACROSS SOUTHEAST KS THIS
EVENING...POSSIBLY LASTING UNTIL AROUND 07Z.  THIS WILL AFFECT THE
KCNU TAF SITE BUT PROBABLY STAY SOUTH OF KICT.  SO WILL INCLUDE A
TEMPO GROUP FOR THIS CHANCE.  WILL NOT PUT ANY GUSTY WINDS IN THE
TEMPO GROUP JUST YET...BUT WILL KEEP AN EYE ON TRENDS...WITH
POSSIBLE MVFR CEILINGS/VSBY AND WIND GUSTS TO 45 KTS IN AND CLOSE TO
ANY STRONG/SVR STORM.

THE OTHER CONCERN OVERNIGHT...WILL BE CONVECTION POSSIBLY COMING OFF
THE HIGH PLAINS TOWARDS KRSL/KSLN AND KHUT LATE TNGT OR EARLY SUN
MORNING.  STORM PROPAGATION VECTORS SUGGEST THAT THIS CONVECTION
WILL HOLD TOGETHER SOMEWHAT AS IT MOVES EAST...BUT NOT TOO CONFIDENT
IT WILL HOLD TOGETHER UNTIL IT GETS TO KRSL. SO WILL KEEP VCTS OUT
OF THIS TAF FOR NOW...AND WATCH CURRENT TRENDS. BEST CHANCE FOR THIS
CONVECTION IN KRSL...IF IT HOLDS TOGETHER...WOULD BE AFTER 05Z/SUN.

KETCHAM

&&

.PREV DISCUSSION... /ISSUED 315 PM CDT SAT JUN 18 2011/

DISCUSSION...

THE MAIN FORECAST CONCERNS ARE THE REPEAT CHANCES FOR THUNDERSTORMS
TONIGHT...TOMORROW AND INTO MONDAY.

SYNOPSIS:
SATELLITE ANALYSIS SHOWS THE UPPER RIDGE BREAKING DOWN AND SLIDING
EAST...WITH THE CENTRAL PLAINS IN SOUTHWESTERLY FLOW.  A DISTURBANCE
THAT MOVED ACROSS THE AREA LAST NIGHT HAS PUSHED INTO MISSOURI...BUT
ANOTHER DISTURBANCE EXPECTED TO IMPACT KANSAS TODAY WILL MOVE
EASTWARD FROM EASTERN COLORADO THIS AFTERNOON. AT THE SURFACE A
SURFACE LOW IS SITUATED OVER WEST CENTRAL OKLAHOMA...WITH A BOUNDARY
DRAPED NORTHWARD ACROSS SOUTHEASTERN KANSAS.  THERE ARE ALSO
MULTIPLE OUTFLOW BOUNDARIES ACROSS NORTHEASTERN OKLAHOMA AND
SOUTHEASTERN KANSAS.  SURFACE TEMPERATURES ARE IN THE LOW TO MID 90S
OVER THIS AREA...WITH LOW 70S DEWPOINTS.  LOWER LEVEL MOISTURE IS
PLENTIFUL AND THE CAP LOOKS TO BE WEAKENING WITH A CU FIELD VISIBLE
ON THE VISIBLE SATELLITE.  ACROSS THE REMAINDER OF CENTRAL KANSAS
AND SOUTH CENTRAL KANSAS...TEMPERATURES ARE IN THE 80S WITH COLD AIR
ADVECTION WITH NORTHEASTERLY WINDS BEHIND THE BOUNDARY.

TONIGHT:
CONVECTIVE INITIATION PLACEMENT WILL AGAIN BE TRICKY TODAY...LIKE
YESTERDAY.  THE LATEST SURFACE ANALYSIS AND MODEL
GUIDANCE...HRRR/RUC SHOW DEVELOPMENT BETWEEN 21-00Z IN NORTHEASTERN
OKLAHOMA/SOUTHEASTERN KANSAS.  THIS AREA HAS THE DEEPEST MOISTURE
PROFILE AND THE CAP IS ALREADY WEAKENING AS VISIBLE FROM CU
DEVELOPING ON SATELLITE.  WITH THIS ANALYSIS...EXPECTING DEVELOPMENT
ANYWHERE FROM NORTHEASTERN OKLAHOMA NORTHWARD INTO EAST-CENTRAL
KANSAS.  THERE EVEN COULD BE SOME DEVELOPMENT IN EXTREME EASTERN
PORTIONS OF SOUTH CENTRAL KANSAS...BUTLER COUNTY AND WEST.

ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO QUICKLY
BECOME SEVERE...WITH 3000-4000 J/KG CAPE AND 40-50 KTS BULK SHEAR.
THE MAIN THREATS FOR SEVERE WEATHER WILL BE LARGE HAIL AND DAMAGING
WINDS...ESPECIALLY AS THE COLD POOLS DEVELOP AS THE EVENT MATURES.

GUIDANCE ALSO INDICATES THAT THUNDERSTORMS WILL DEVELOP IN THE HIGH
PLAINS AND MOVE EASTWARD TOWARD 00-06Z.  THIS ACTIVITY COULD IMPACT
CENTRAL AND SOUTH CENTRAL KANSAS AS IT TRANSLATES EASTWARD.  THIS
HAS OCCURRED THE PAST FEW NIGHTS AND FEEL THAT IT IS VERY POSSIBLE
AGAIN TONIGHT.

SUNDAY:
THERE IS A WEAK SIGNAL FOR THUNDERSTORM DEVELOPMENT TOWARDS DAYBREAK
ACROSS SOUTH CENTRAL AND CENTRAL KANSAS AS THIS AREA SITS ON THE
NOSE OF A LOW LEVEL MOISTURE TRANSPORT.  THIS ACTIVITY IS MARGINAL
AND CONFIDENCE IS NOT OVERLY HIGH THAT IT WILL OCCUR...BUT FEEL
SLIGHT CHANCES ARE WARRANTED FOR THE MORNING HOURS.

THERE WILL BE A LULL IN ACTIVITY DURING THE DAY SUNDAY AS THE
ATMOSPHERE RECOVERS AND THE LOW OVER SOUTHWESTERN KANSAS
DEEPENS...AND THE WARM FRONT STREAMS NORTHWARD INTO CENTRAL KANSAS.
WARM AIR ADVECTION WILL BE PRESENT ACROSS THE REGION AND THE DRY
LINE WILL APPROACH FROM THE WEST.

THE DRY LINE WILL BE THE FOCUS FOR DEVELOPMENT FOR LATE AFTERNOON.
THERE WILL BE SOME MOISTURE CONVERGENCE ALONG THE DRYLINE...AND BY
00Z/MON 2500-3000 J/KG CAPE AND 40-50 KTS BULK SHEAR WILL BE SET UP
IN THE WARM SECTOR.  FEEL THAT WITH THE EASTERLY SHEAR VECTORS AND
THE PLENTIFUL CAPE AND SHEAR AND SOME CONVERGENCE SOME SEVERE
THUNDERSTORMS -SUPERCELLS- COULD DEVELOP ALONG THE FRONT AND MOVE
EASTWARD ACROSS THE AREA DURING THE EVENING.

TEMPERATURES ON SUNDAY WILL VERY HOT WEST OF THE DRY LINE WITH DEEP
SOUTHWESTERLY FLOW MIXING OUT.  THE DRYLINE IS EXPECTED TO STAY WEST
OF THE FORECAST AREA (PRATT AND MEDICINE LODGE WEST) AND WINDS LOOK
TO STAY MORE SOUTHERLY IN A MORE MOIST BOUNDARY LAYER EAST OF THE
DRYLINE.  THUS HAVE KEPT TEMPERATURES IN THE 90S WITH SOME LOCATIONS
NEAR THE KANSAS/OKLAHOMA BORDER REACHING TRIPLE DIGITS...IF THE
DRYLINE PUSHES FURTHER EAST...TEMPERATURES COULD SOAR INTO THE LOW
TO MID 100S.

MONDAY - TUESDAY:
THE NEXT POTENT UPPER LEVEL DISTURBANCE WILL APPROACH EARLY MONDAY
AND WILL HELP PUSH THE COLD FRONT ACROSS THE REGION DURING THIS
PERIOD.  THE WAVE WILL PROVIDE UPPER LEVEL SUPPORT WHILE THE WARM
MOIST BOUNDARY LAYER IN THE WARM SECTOR WILL PROVIDE AMPLE
OPPORTUNITIES FOR SEVERE WEATHER AGAIN LATE MONDAY AFTERNOON AND
EVENING.

THE FRONT WILL PUSH THROUGH SOUTHEASTERN KANSAS BY TUESDAY.  WITH
MUCH OF THE AREA IN A COLD AIR ADVECTION REGIME BEHIND THE
FRONT...TEMPERATURES WILL TAKE A BIG BREAK WITH TEMPERATURES IN THE
80S THROUGHOUT THE AREA BY TUESDAY.

WEDNESDAY - SATURDAY:
THE EXPECTATION IS FOR THE FRONT TO PUSH EAST OF THE AREA BY
WEDNESDAY WITH HIGH PRESSURE BUILDING IN FOR THE DAY WEDNESDAY AND
THURSDAY.  TEMPERATURES WILL BE IN THE COOLER...MORE NORMAL 80S WITH
DRY CONDITIONS EXPECTED THROUGH THE PERIOD.  BY LATE THURSDAY THROUGH
SATURDAY THE MEDIUM RANGE MODELS HAVE LARGE DISCREPANCIES AMONG
THEMSELVES.  THE ECMWF DEVELOPS A LOW AND LIFTS A WARM FRONT FURTHER
NORTH THAN THE GFS...WHICH IS A DRASTIC DIFFERENCE IN MAXIMUM
TEMPERATURES FOR THE PERIOD.  HAVE GONE WITH CONSENSUS FOR
TEMPERATURES AND BACKED OFF ON POPS SOME...TO SLIGHTS.  SPECIFIC
FEATURES ARE DIFFICULT TO PIN DOWN AND WHILE THERE MAY BE A CHANCE
FOR POPS...FEEL THAT POPS ABOVE SLIGHT CHANCE ARE NOT WARRANTED
UNTIL THERE IS BETTER CONSENSUS.

BILLINGS

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
MAIN HAZARDS: POSSIBLE THUNDERSTORMS. MAINLY A LIGHT WIND/VFR
FORECAST OUTSIDE OF ANY THUNDERSTORM ACTIVITY LATE THIS PM INTO
TONIGHT. ISOLATED TO WIDELY SEPARATED THUNDERSTORMS MAY DEVELOP
ACROSS THE REGION LATE THIS PM WITH STRONG INSTABILITY AND A FEW
REMNANT BOUNDARIES. A WEAK UPPER LEVEL DISTURBANCE WILL MOVE
EASTWARD ACROSS KANSAS THIS EVENING WHICH COULD CAUSE SOME
INCREASE IN STORM COVERAGE. FOR NOW...HAVE KEPT WITH VCTS STRATEGY
IN TAF SITES AFTER 22Z THROUGH ABOUT 07Z-08Z TONIGHT. CAN UPDATE
TO TEMPO TSRA WHEN CONFIDENCE INCREASES ON STORM
LOCATION/COVERAGE. LARGE HAIL/STRONG WIND GUSTS POSSIBLE WITH ANY
STORMS.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    70  97  75  99 /  40  30  30  30
HUTCHINSON      68  96  74  96 /  50  30  10  30
NEWTON          68  96  74  96 /  50  30  30  30
ELDORADO        68  95  75  96 /  60  20  40  30
WINFIELD-KWLD   70  97  77  98 /  50  20  40  20
RUSSELL         65  93  70  90 /  50  30  10  30
GREAT BEND      66  96  70  92 /  60  30  10  30
SALINA          68  95  76  94 /  60  30  20  20
MCPHERSON       67  96  74  95 /  60  30  10  30
COFFEYVILLE     72  94  76  94 /  50  20  30  10
CHANUTE         69  93  76  93 /  60  20  30  20
IOLA            69  93  75  92 /  60  20  30  20
PARSONS-KPPF    71  94  76  94 /  60  20  30  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 18, 3:42 PM CDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
342 PM CDT SAT JUN 18 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-192045-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
342 PM CDT SAT JUN 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

MORE STRONG TO SEVERE THUNDERSTORMS WILL LIKELY AFFECT THE REGION
AGAIN LATE THIS AFTERNOON THROUGH TONIGHT. INITIAL INITIATION WILL
BE OVER SOUTH CENTRAL AND SOUTHEASTERN KANSAS. THE MAIN THREATS
WILL BE LARGE HAIL...DAMAGING WINDS...A FEW TORNADOES AND LOCALLY
HEAVY RAIN ARE THE MAIN THREATS FROM THESE STORMS. ANOTHER AREA OF
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL KANSAS
AS STORMS MOVE IN FROM THE HIGH PLAINS AFTER THE SUN SETS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG TO SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE SUNDAY AND
MONDAY AFTERNOON AND EVENING MAINLY ALONG AND EAST OF
HIGHWAY 14. ONCE AGAIN LARGE HAIL...DAMAGING WINDS AND LOCALLY
HEAVY RAIN WILL BE THE MAIN THREAT.

AFTERNOON HEAT INDICES WILL CLIMB TO THE 100 TO 105 DEGREE RANGE
ALONG THE KANSAS AND OKLAHOMA BORDER BOTH SUNDAY AND MONDAY.

SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE
TUESDAY MAINLY IN SOUTHEAST KANSAS AS A COLD FRONT MOVES THROUGH
THE AREA.

SCATTERED STORMS WILL RETURN TO THE AREA THURSDAY NIGHT AND
FRIDAY...MAINLY THROUGH CENTRAL AND SOUTHEAST KANSAS AS THE NEXT
STORMS SYSTEM MOVES THROUGH.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON
THROUGH TONIGHT ACROSS THE AREA. ESPECIALLY ALONG AND SOUTH OF
THE KANSAS TURNPIKE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

BILLINGS/ADK/RHE

In the hours before

Local storm report, Jun 18, 8:57 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
857 PM CDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0856 PM     HAIL             WSW ST. PAUL            37.52N 95.18W
06/18/2011  E0.75 INCH       NEOSHO             KS   TRAINED SPOTTER

&&

SGS
Local storm report, Jun 18, 9:02 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
902 PM CDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             5 NE UDALL              37.44N 97.05W
06/18/2011  E0.75 INCH       COWLEY             KS   TRAINED SPOTTER

&&

SGS
Local storm report, Jun 18, 9:07 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
907 PM CDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     HAIL             SOUTH HAVEN             37.05N 97.40W
06/18/2011  E2.50 INCH       SUMNER             KS   LAW ENFORCEMENT

&&

JMC
Special weather statement, Jun 18, 9:10 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
910 PM CDT SAT JUN 18 2011

KSZ083-190245-
SEDGWICK-
910 PM CDT SAT JUN 18 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SEDGWICK COUNTY...

AT 907 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR DERBY...OR 9 MILES SOUTHEAST OF DOWNTOWN
WICHITA...AND MOVING EAST AT 25 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BILLINGS
Local storm report, Jun 18, 9:13 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
913 PM CDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0913 PM     HAIL             LEON                    37.69N 96.78W
06/18/2011  E0.50 INCH       BUTLER             KS   TRAINED SPOTTER

&&

SGS
Local storm report, Jun 18, 9:16 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
916 PM CDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0916 PM     HAIL             ARKANSAS CITY           37.07N 97.04W
06/18/2011  E1.00 INCH       COWLEY             KS   EMERGENCY MNGR

            REPORTS OF NICKEL TO QUARTER SIZE HAIL NORTH END OF
            ARKANSAS CITY.

&&

SGS

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 7:43 PM CDTSevere Thunderstorm WarningICTNeosho, Wilson62 min
Jun 18, 7:59 PM CDTSevere Thunderstorm WarningICTChautauqua31 min
Jun 18, 8:26 PM CDTSevere Thunderstorm WarningICTNeosho, Wilson64 min
Jun 18, 8:29 PM CDTSevere Thunderstorm WarningICTCowley, Sumner61 min
Jun 18, 8:37 PM CDTSevere Thunderstorm WarningICTSumner15 min
Jun 18, 8:54 PM CDTSevere Thunderstorm WarningICTButler64 min
Jun 18, 9:20 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Sedgwick, Sumner55 min
Jun 18, 9:25 PM CDTSevere Thunderstorm WarningICTLabette, Neosho28 min
Jun 18, 9:40 PM CDTSevere Thunderstorm WarningICTLabette, Montgomery65 min
Jun 18, 10:21 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Elk, Greenwood54 min
Jun 18, 10:30 PM CDTSevere Thunderstorm WarningICTButler, Chase, Greenwood, Marion60 min
Jun 18, 10:37 PM CDTSevere Thunderstorm WarningICTButler, Harvey, Marion, Sedgwick38 min
Jun 18, 11:08 PM CDTSevere Thunderstorm WarningICTButler15 min
Jun 18, 11:08 PM CDTSevere Thunderstorm WarningICTElk, Montgomery, Wilson52 min
Jun 19, 12:02 AM CDTSevere Thunderstorm WarningICTLabette, Neosho29 min
Jun 19, 1:18 AM CDTSevere Thunderstorm WarningICTButler28 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.